MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 35.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 35.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-351
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Device evaluated by manufacturer? not returned.
 
Event or Problem Description
It was reported that the patient presented with pain in the left hip and the xray showed a stem fracture.The stem was therefore revised successfully to a restoration modular stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed by the clinician review.Method & results: -device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated that," no clinical or pmh, no patient demographics, no operative reports, no dated serial x-rays, no examination of explanted components.Based upon the x-rays provided, the event description appears to be confirmed but insufficient data is available to create a medical report for this case." -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient presented with pain in the left hip and the xray showed a stem fracture.A review of the provided medical records by a clinical consultant stated that no clinical or pmh, no patient demographics, no operative reports, no dated serial x-rays, no examination of explanted components.Based upon the x-rays provided, the event description appears to be confirmed but insufficient data is available to create a medical report for this case.The exact cause could not be determined because insufficient information was provided.Additional information including operative reports, progress notes are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 35.5MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10816805
Report Number0002249697-2020-02393
Device Sequence Number1767643
Product Code JDI
UDI-Device Identifier04546540153234
UDI-Public04546540153234
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Model Number0580-1-351
Device Catalogue Number0580-1-351
Device Lot NumberG3215786A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;